# SDR 9718019921

- Difficulty date: September 22, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N943N
- Make and model: Doug DC-9-32
- Aircraft serial: 47647
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bags
- Condition: Dirty
- Location: Lt/Rt
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, CABIN TEMPERATURE BECAME VERY HOT AND UNCONTROLLABLE.  AIRCRAFT FILLED WITH SMOKE WHICH SMELLED LIKE OIL.  AFT LAVATORY SMOKE DETECTOR ACTIVATED.  BOTH PACKS WERE TURNED OFF AND SMOKE DISSIPATED.  FLIGHT WAS RETURNED TO DTW AND LANDED WITHOUT INCIDENT.  MAINTENANCE RAN BOTH PACKS WITH APU OPERATING AND ENGINES AT TAKEOFF POWER.  NO SMOKE OR OIL SMELL WAS PRESENT.  REPLACED RIGHT AND LEFT WATER SEPARATOR BAGS.  ALSO, REPLACED RIGHT AND LEFT PACK TEMPERATURE CONTROL VALVES AND CONTROL BOXES AS A PRECAUTION.
